MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER; MAGIC 3 CATHETER
Model Number 51914
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Patient Problem/Medical Problem (2688)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not received.
 
Event or Problem Description
It was reported that patient noticed sharp edges upon removing the catheter.The patient did experience self-limited bleeding; however; there was no medical intervention required.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿instructions for use intended use the catheter is intended for urinary bladder drainage in adult males and females requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Efficacy of the catheter in preventing urinary tract infection during intermittent use has not been established.The device is not intended to be used as a treatment for active urinary tract infection.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.Active ingredient the catheter has a surface concentration of 10.2 +/- 2.0 micrograms nitrofurazone (5-nitro-2-furaldehyde semicarbazone) per mm2 of total catheter shaft area.The silicone layer on the outer surface of the catheter is impregnated with nitrofurazone.The nitrofurazone elutes into the urethral-catheter boundary producing local anti-microbial activity.Nitrofurazone is not significantly absorbed through the urethra for the period of 12-24 hours.1 warning catheter reuse: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infection.Contraindications do not use in individuals with known sensitivity to nitrofurazone.Precautions general: the following adverse events may be associated with the use of urethral catheters: infections, paraphimosis, urethral tear or creation of false passages, urethral strictures, meatal stenosis, urethral damage, bleeding, bladder spasms, bladder damage, catheter blockage, and leakage.Use of certain antimicrobial agents may allow overgrowth of non-susceptible organisms including yeast and fungi.If this occurs, or if irritation, sensitization or superinfection develops, discontinue use and institute appropriate therapy.Pediatric use: safety and effectiveness in children has not been established.Pregnancy: pregnancy category c: nitrofurazone has been shown to have an embryocidal effect in rabbits when given in oral doses thirty times the human dose.There are no adequate and well controlled studies in pregnant women.Nursing mothers: it is not known if this drug is excreted in human milk and because of the potential for tumorigenicity shown for nitrofurazone in animal studies, a decision should be made whether to discontinue nursing or to discontinue use of the catheter.Caution federal (usa) law restricts this device to sale by or on the order of a physician.Adverse reactions sensitization and generalized allergic skin reaction are known to occur in 1.2% of patients treated with topically administered nitrofurazone.Allergic reaction should be treated symptomatically.2 carcinogenesis, mutagenesis and impairment of fertility nitrofurazone has been shown to produce mammary tumors when fed in high doses to female sprague-dawley rats.The relevance of this to topical use in humans is unknown.Dietary dosage levels of 60 and 30 mg/kg/day shortened the onset time of the typical mammary gland tumors associated with older female rats.These tumors exhibited the same histological characteristics seen in the spontaneously occurring tumors, and were seen only in the female rats.No mammary tumors were seen in rats treated with nitrofurazone orally in the diet for 1 year at levels of approximately 11 mg/kg/day.Spermatogenic arrest was noted in the male rats in dietary dosages of 30 mg/kg/day and above, after one year on test.General made of clear silicone elastomer.Urethral catheter for urological use only.Do not resterilize.Instructions for use 1) to open peel back end of package.2) remove catheter and use according to physician¿s instructions.3) discard after use.".
 
Event or Problem Description
It was reported that patient noticed sharp edges upon removing the catheter.The patient allegedly experienced self-limited bleeding; however; there was no medical intervention required.

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
MAGIC 3 CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7846176
Report Number1018233-2018-03958
Device Sequence Number11045249
Product Code MJC
UDI-Device Identifier00801741068294
UDI-Public(01)00801741068294
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K001143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number51914
Device Catalogue Number51914
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1